Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 192, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 21, 2005, 10:59 PM EDT for McMinn County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 21, 2005, 10:59 PM EDT (02:59 UTC)
- Expired
- Jul 21, 2005, 11:19 PM EDT
- In force
- 20 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County McMinn County, TN
The radar
The Knoxville radar (KMRX), 137 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2969 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 9:03 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 21, 9:03 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 903 PM EDT THU JUL 21 2005 .DISCUSSION... RADAR SHOWS THUNDERSTORM ACTIVITY CONTINUING TO DIMINISH ACROSS THE FORECAST AREA. BEST COVERAGE IS ACROSS NORTHEAST TENNESSEE. WILL MAINTAIN 20 PERCENT CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT AS ANY LEFT OVER OUTFLOW BOUNDARY COULD KICK OFF ISOLATED CONVECTION GIVEN THE SOUPY AIRMASS. SCATTERED CONVECTION THIS EVENING WILL HELP PRODUCE PATCHY FOG ONCE AGAIN TONIGHT. CURRENT FORECAST LOWS LOOKS GOOD. HAVE A GOOD NIGHT. && .MRX WATCHES/WARNINGS/ADVISORIES... NC......NONE. TN......NONE. VA......NONE. && DH
Hazardous weather outlook, Jul 21, 12:00 PM EDT, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 1200 PM EDT THU JUL 21 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 1200 PM EDT (1100 AM CDT) THU JUL 21 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (REST OF TODAY AND TONIGHT)... HIGH PRESSURE AT THE SURFACE AND ALOFT WITH ABUNDANT LOW LEVEL MOISTURE...WILL CAUSE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING WITH LOCALLY HEAVY RAINFALL IN A FEW STORMS. HOWEVER...NO SIGNIFICANT FLOODING OR SEVERE THUNDERSTORMS ARE EXPECTED. .DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...AS A RIDGE OF HIGH PRESSURE BUILDS INTO THE REGION OVER THE WEEKEND...AFTERNOON HIGH TEMPERATURES WILL RISE WELL INTO THE 90S AT MANY LOCATIONS. THE COMBINATION OF THESE TEMPERATURES AND HIGH RELATIVE HUMIDITY...WILL CREATE HEAT INDICES RANGING FROM AROUND 95 TO 105 DEGREES. THE HEAT INDEX...GIVEN IN DEGREES...IS AN ACCURATE MEASURE OF HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS ADDED TO THE ACTUAL AIR TEMPERATURE. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD BE EXPERIENCED MAINLY SUNDAY...MONDAY AND TUESDAY AFTERNOONS. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. SOME HEAT WAVE SAFETY TIPS ARE... SLOW DOWN AND TRY TO SCHEDULE STRENUOUS OUTDOOR ACTIVITIES DURING THE COOLEST TIMES OF THE DAY. DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. DRESS FOR SUMMER AND AVOID GETTING TOO MUCH SUN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. TG
In the hours before
Local storm report, Jul 21, 6:23 PM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
623 PM EDT THU JUL 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD JASPER 35.06N 85.63W
07/21/2005 MARION TN LAW ENFORCEMENT
DISPATCH REPORTED WATER COVERING MANY ROADWAYS IN JASPER
TO A DEPTH OF 3 INCHES.
&&
GRCSpecial weather statement, Jul 21, 9:27 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 927 PM EDT THU JUL 21 2005 ...HOT AND MUGGY CONDITIONS EXPECTED THIS WEEKEND AND EARLY NEXT WEEK... .A RIDGE OF HIGH PRESSURE WILL BUILD INTO THE SOUTHERN APPALACHIANS OVER THE WEEKEND...CAUSING AFTERNOON HIGH TEMPERATURES TO RISE WELL INTO THE 90S AT MANY LOCATIONS. THESE HIGH TEMPERATURES SHOULD BE THE WARMEST SO FAR THIS SUMMER...BUT NOT UNUSUALLY HOT OR RECORD HIGHS FOR THE SEASON. THE COMBINATION OF TEMPERATURES IN THE 90S AND HIGH RELATIVE HUMIDITY...WILL CREATE HEAT INDICES RANGING FROM 95 TO 105 DEGREES. THE HEAT INDEX...GIVEN IN DEGREES...IS AN ACCURATE MEASURE OF HOW HOT IT REALLY FEELS WHEN RELATIVE HUMIDITY IS ADDED TO THE ACTUAL AIR TEMPERATURE. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD BE EXPERIENCED MAINLY SUNDAY...MONDAY AND TUESDAY AFTERNOONS. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-221030- ANDERSON TN-BLEDSOE TN-BLOUNT SMOKY MOUNTAINS TN-BRADLEY TN- CAMPBELL TN-CHEROKEE NC-CLAIBORNE TN-CLAY NC- COCKE SMOKY MOUNTAINS TN-EAST POLK TN-GRAINGER TN-HAMBLEN TN- HAMILTON TN-HANCOCK TN-HAWKINS TN-JEFFERSON TN-JOHNSON TN-KNOX TN- LEE VA-LOUDON TN-MARION TN-MCMINN TN-MEIGS TN-MORGAN TN- NORTH SEVIER TN-NORTHWEST CARTER TN-NORTHWEST COCKE TN- NORTHWEST GREENE TN-NORTHWEST MONROE TN-NW BLOUNT TN-RHEA TN- ROANE TN-RUSSELL VA-SCOTT VA-SCOTT TN-SEQUATCHIE TN- SEVIER SMOKY MOUNTAINS TN-SOUTHEAST CARTER TN-SOUTHEAST GREENE TN- SOUTHEAST MONROE TN-SULLIVAN TN-UNICOI TN-UNION TN-WASHINGTON VA- WASHINGTON TN-WEST POLK TN-WISE VA- INCLUDING THE CITIES OF...ABINGDON...ALCOA...ANDREWS...ATHENS... BENTON...BRISTOL TN...BRISTOL VA...CHATTANOOGA...CLEVELAND... CLINTON...DANDRIDGE...DAYTON...DECATUR...DUCKTOWN...DUNLAP... ELIZABETHTON...ERWIN...GATE CITY...GATLINBURG...GREENEVILLE... HAYESVILLE...JASPER...JEFFERSON CITY...JOHNSON CITY...JONESVILLE... KINGSPORT...KINGSTON...KNOXVILLE...LA FOLLETTE...LEBANON... LENOIR CITY...LOUDON...MADISONVILLE...MARYVILLE...MAYNARDVILLE... MORRISTOWN...MOUNTAIN CITY...MURPHY...NEWPORT...NORTON...OAK RIDGE... ONEIDA...PIKEVILLE...ROCKWOOD...ROGERSVILLE...RUTLEDGE... SEVIERVILLE...SNEEDVILLE...SWEETWATER...WARTBURG AND WISE 927 PM EDT THU JUL 21 2005 ...HIGH HEAT INDICES ANTICIPATED THIS WEEKEND AND EARLY NEXT WEEK... HEAT INDICES WILL RANGE AS HIGH AS 95 TO 105 DEGREES DURING THE AFTERNOONS...MAINLY SUNDAY...MONDAY AND TUESDAY. ACTUAL HIGH TEMPERATURES ARE EXPECTED TO TOP OUT MAINLY IN THE MID 80S TO UPPER 90S EACH DAY. THE HOTTEST TEMPERATURES AND HEAT INDICES SHOULD OCCUR OVER MUCH OF SOUTHEAST TENNESSEE. SUNSTROKE...HEAT CRAMPS AND HEAT EXHAUSTION WILL BE POSSIBLE WITH PROLONGED EXPOSURE AND OR PHYSICAL OUTDOOR ACTIVITY. SOME HEAT WAVE SAFETY TIPS ARE... SLOW DOWN AND TRY TO SCHEDULE STRENUOUS OUTDOOR ACTIVITIES DURING THE COOLEST TIMES OF THE DAY...SUCH AS THE MORNING AND LATE EVENING. DRINK PLENTY OF WATER OR OTHER NON ALCOHOLIC BEVERAGES. DRESS FOR SUMMER AND AVOID GETTING TOO MUCH SUN. SUNBURN MAKES THE JOB OF HEAT DISSIPATION THAT MUCH MORE DIFFICULT. SPEND MORE TIME IN AIR CONDITIONED PLACES. REMEMBER TO THINK ABOUT YOUR PETS AS WELL. MAKE SURE YOUR OUTSIDE PETS HAVE ACCESS TO SHADE AND PLENTY OF CLEAN WATER. PLEASE STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. DH
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:12 AM EDT | Flash Flood Warning | MRX | Campbell, Scott | 2 hr |
| Jul 22, 3:15 AM EDT | Flash Flood Warning | MRX | Campbell, Scott | 3 hr |
| Jul 22, 4:54 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.